|Mental-health effects of Truvada/Isentress combination?
Mar 15, 2009
For about four months, I've been taking a Truvada-Isentress combination - my first medication after seven years HIV+. My doctor warned me there have been no long-term studies on Isentress' effects, but I agreed to try it anyway. I seem to be experiencing wild mood swings and intense anger - an amplification of emotional issues I've always dealt with. Are there any new findings on Isentress and emotional/mental health? Thanks.
| Response from Dr. Henry
Depression and other psychiatric adverse events in excess of those seen in the control arms have not been reported with raltegravir in clinical trials; however, patients with a history of such disorders may be excluded from participation. No post-marketing reports of depression appear in the product information as of May 2008. To our knowledge, these are the first cases to describe an association between starting raltegravir and exacerbation of depression. The association is compelling in terms of the temporal association and the fact that the patients started no new drugs other than raltegravir, except one who concomitantly started darunavir (which is not known to be associated with depression). Two patients had simply replaced enfuvirtide with raltegravir, a strategy that has demonstrated virological success.
Overall the rate seems quite low (< 1%) from available data. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Isentress Plus Truvada A Good Combination?
- Isentress And Truvada Combination?
- Probability Of Getting HIV From Unprotected Anal Sex Without Ejaculation
- Swallowing Sperm How Long Does It Take To Test Positive For HIV
- What Are The Chances Of Getting AIDS From Giving Oral Sex?
- Aching Sign Of Seroconversion
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.